Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 18, 2017, 8:47 PM EDT for Walker County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2017, 8:47 PM EDT (00:47 UTC)
- Expired
- Apr 18, 2017, 9:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS82 KFFC 190047
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT TUE APR 18 2017
GAZ001-002-190130-
Walker GA-Dade GA-
847 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER AND DADE COUNTIES
UNTIL 930 PM EDT...
At 847 PM EDT...a strong thunderstorm was near Rising Fawn, or 9
miles west of Lafayette...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chickamauga, Rising Fawn, Noble, Morganville, Cloudland Canyon State
Park, Cooper Heights and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3495 8545 3487 8526 3485 8526 3486 8524
3484 8520 3460 8539 3467 8555 3473 8556
TIME...MOT...LOC 0047Z 208DEG 19KT 3472 8544
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 18, 7:45 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 18, 7:45 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 745 PM EDT Tue Apr 18 2017 .SHORT TERM /Tonight through Wednesday Night/... Thunderstorms have become quite prevalent across wedge front this afternoon as forecast for the last 24 hours by Hi-Res models. A rare win for them in the past few weeks. What has not been captured well is the potential for severe storms. Model projections of CAPE have been modest leading up to this event and are just now indicating more robust values. SPC mesoanalysis shows zone of 1500 J/KG across the metro which has been more than enough to get isolated strong updrafts going. With 500 temps not as cold as recent weeks but still around -13C...we are seeing isolated storms exhibit good hail signatures. So should still see activity fire along slow moving front through early evening but storm motion should send it back to the NE. Just enough movement it looks like to preclude any back building storms for significant flood concerns but will need to be monitored closely for the next several hours. Also have seen some indications of pretty good wind signatures given hail and precip loading with the stronger storms thus far. Have kept thunder in for the extreme NE evening through the evening despite some guidance suggesting no available energy there. Seems front may not make as much progress to the SW and instability higher on analysis than suggested by models. After a bout with low clouds in the morning...should see enough breaks in the clouds for additional development by Wed afternoon across the area. Continued cold temps aloft...PW's around 1.40 and CAPE exceeding 1500 J/KG once again all point to scattered activity for the north. Pops may end up being a little low but will let mid shift re-evaluate potential as we will still have a pseudo wedge in place. Deese .LONG TERM /Thursday through Tuesday/... No changes made to the extended forecast. Precip chances Wednesday night and Thursday will be mainly confined to n GA as a CAD airmass erodes with a weak nose of the upper ridge over the area but still potential for a weak short wave to aid precip chances. The European is drier than the GFS and NAM. Forecast temperatures are still running about 7-10 degrees above normal Wednesday night and Thursday. A weak cold front moves into n GA on Friday and becomes stationary. This will lead to the best precip chances over n GA and only small chances for portions of central GA. GFS and European differ rather greatly with the next system Saturday into Sunday with the European much faster bringing a strong cold front across the area Saturday night and early Sunday and the GFS bringing the front across Sunday and Sunday evening. Either way Precip chances increase Saturday night and Sunday with shower and thunderstorm potential across the area into Sunday night. This front is associated with an upper Jet and Deep 500mb trough/low pressure system. The potential for severe weather will be monitored into the weekend and timing of the front will play a significant role. Storm chances will end early Sunday night or sooner if the front is faster with just shower chances lingering into Monday associated with the upper trough/low. Above normal Temperatures will continue until Sunday then cooling to within a few degrees of normal through Monday. BDL/01 && .AVIATION... 00Z UPDATE... Showers and a few thunderstorms lingering but gradually weakening. There may be a few showers around through the night but none threatening the taf sites at this time. Expect some mvfr ceilings toward morning...which may be ocassionally scattered. Ceilings improving to 035 to 045 after 14z. Winds will stay on the east side 5 to 8kt overnight...increasing to around 10 to 12kt after 14z. //ATL CONFIDENCE...00Z UPDATE... Medium on mvfr ceilings. High on remaining elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 60 80 60 84 / 50 30 20 20 Atlanta 64 80 62 82 / 30 30 20 20 Blairsville 58 73 56 79 / 50 40 30 40 Cartersville 61 81 60 82 / 40 30 20 30 Columbus 63 85 63 86 / 5 10 5 10 Gainesville 60 76 60 80 / 50 40 30 30 Macon 59 84 59 85 / 20 10 5 10 Rome 61 81 60 83 / 40 30 20 30 Peachtree City 58 82 59 86 / 20 20 10 20 Vidalia 63 83 61 86 / 10 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....01 AVIATION...41
Hazardous weather outlook, Apr 18, 3:03 PM EDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 303 PM EDT Tue Apr 18 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 303 PM EDT Tue Apr 18 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are possible over north and portions of central Georgia...most so this afternoon into the evening. Storms may be strong to isolated severe with the primary hazards being Gusty Winds...Large Hail...Frequent Lightning and Locally Heavy Rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of thunderstorms over portions of north and central Georgia Wednesday through Sunday. There is some potential for severe storms later Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 18, 6:09 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT TUE APR 18 2017
GAZ002-011-182300-
Chattooga GA-Walker GA-
609 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA AND
SOUTHWESTERN WALKER COUNTIES UNTIL 700 PM EDT...
At 608 PM EDT...a strong thunderstorm was around Center Post, moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind, dime sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Lafayette, Trion, Naomi, Center Post and Linwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3452 8536 3457 8546 3476 8544 3476 8526
3464 8516
TIME...MOT...LOC 2208Z 210DEG 8KT 3458 8538
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 6:19 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT TUE APR 18 2017
GAZ005-006-182245-
Murray GA-Fannin GA-
619 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 645 PM EDT...
At 619 PM EDT...a strong thunderstorm was near Cisco, moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Cisco, Tennga, Gregory and the Cohutta Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3486 8462 3492 8482 3499 8479 3499 8447
TIME...MOT...LOC 2219Z 210DEG 8KT 3494 8468
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 6:37 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT TUE APR 18 2017
GAZ001-182330-
Dade GA-
637 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 730 PM EDT...
At 636 PM EDT...a strong thunderstorm was west of
Stephensville, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cole City
and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8537 3487 8544 3484 8545 3479 8557
3498 8560
TIME...MOT...LOC 2236Z 238DEG 12KT 3487 8566
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 7:08 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 PM EDT TUE APR 18 2017
GAZ076-086-190000-
Jefferson GA-Emanuel GA-
708 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN EMANUEL COUNTIES UNTIL 800 PM EDT...
At 708 PM EDT...a strong thunderstorm was over Summertown, moving
northwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Wadley, Summertown, Three Points, Modoc, Canoochee, Blundale and
Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3261 8231 3274 8244 3276 8243 3277 8247
3281 8251 3289 8237 3291 8228 3284 8232
3283 8230 3283 8226 3280 8221 3282 8216
3281 8214 3270 8210
TIME...MOT...LOC 2308Z 150DEG 9KT 3272 8224
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 7:25 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT TUE APR 18 2017
GAZ001-002-190015-
Walker GA-Dade GA-
725 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND NORTHERN
DADE COUNTIES UNTIL 815 PM EDT...
At 724 PM EDT...a strong thunderstorm was over New England, moving
east at 15 mph.
HAZARD...Up to 40 mph wind, dime sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Trenton, Fort Oglethorpe, Chickamauga, Lookout Mountain, Fairview,
Chattanooga Valley, New England, Morganville, Hooker, Cole City,
Wildwood and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8555 3498 8526 3485 8527 3484 8552
3497 8558 3499 8556
TIME...MOT...LOC 2324Z 252DEG 12KT 3491 8546
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 18, 8:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT TUE APR 18 2017
GAZ001-002-190130-
Walker GA-Dade GA-
847 PM EDT TUE APR 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER AND DADE COUNTIES
UNTIL 930 PM EDT...
At 847 PM EDT...a strong thunderstorm was near Rising Fawn, or 9
miles west of Lafayette...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chickamauga, Rising Fawn, Noble, Morganville, Cloudland Canyon State
Park, Cooper Heights and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3495 8545 3487 8526 3485 8526 3486 8524
3484 8520 3460 8539 3467 8555 3473 8556
TIME...MOT...LOC 0047Z 208DEG 19KT 3472 8544
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:49 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Apr 19, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Apr 19, 6:37 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.